Chebyshevskii Sbornik
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Chebyshevskii Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Chebyshevskii Sb., 2020, Volume 21, Issue 1, Pages 357–363 (Mi cheb878)  

On the size of the set of the product of sets of rational numbers

Yu. N. Shteinikov

Scientific Research Institute of System Analysis (Moscow)

Abstract: For the first time in the article [1] was established non-trivial lower bounds on the size of the set of products of rational numbers, the numerators and denominators of which are limited to a certain quantity $Q$. Roughly speaking, it was shown that the size of the product deviates from the maximum by no less than $\exp \{(9 + o(1)) \frac{\log Q}{\sqrt{\log{\log Q}}}\}$ times. In the article [7], the index of $ \log{\log Q} $ was improved from $ 1/2 $ to $ 1 $, and the proof of the main result on the set of fractions was fundamentally different. This proof, its argument was based on the search for a special large subset of the original set of rational numbers, the set of numerators and denominators of which were pairwise mutually prime numbers. The main tool was the consideration of random subsets. A lower estimate was obtained for the mathematical expectation of the size of this random subset. There, it was possible to obtain an upper bound for the multiplicative energy of the considered set. The lower bound for the number of products and the upper bound for the multiplicative energy of the set are close to optimal results. In this article, we propose the following scheme. In general, we follow the scheme of the proof of the article [1], while modifying some steps and introducing some additional optimizations, we also improve the index from $1/2$ to $1-\varepsilon$ for an arbitrary positive $\varepsilon>0$.

Keywords: rational numbers, divisibility, fractions, random set, energy, number of representations, divisor function, smooth numbers, Abel transformation, subset.

DOI: https://doi.org/10.22405/2226-8383-2018-21-1-357-363

Full text: PDF file (501 kB)
References: PDF file   HTML file

UDC: 517

Citation: Yu. N. Shteinikov, “On the size of the set of the product of sets of rational numbers”, Chebyshevskii Sb., 21:1 (2020), 357–363

Citation in format AMSBIB
\Bibitem{Sht20}
\by Yu.~N.~Shteinikov
\paper On the size of the set of the product of sets of rational numbers
\jour Chebyshevskii Sb.
\yr 2020
\vol 21
\issue 1
\pages 357--363
\mathnet{http://mi.mathnet.ru/cheb878}
\crossref{https://doi.org/10.22405/2226-8383-2018-21-1-357-363}


Linking options:
  • http://mi.mathnet.ru/eng/cheb878
  • http://mi.mathnet.ru/eng/cheb/v21/i1/p357

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:37
    Full text:12
    References:3

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021